MAUDE Adverse Event Report: VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS

VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks a3b: not available from facility.Block b6: not available from facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Block h3: the pioneer plus catheter was returned intact to a non-philips guidewire.Visual inspection found scratches on the distal tip and distal sleeve.An attempt was made to remove the guidewire but could not be removed, damaging the guidewire exit port.Guidewire movement test could not be performed due to the stuck guidewire.Block h6: the probable cause of the reported failure is damage during use/handling, as evidenced by the stuck guide wire.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a pioneer plus catheter was used for a peripheral procedure in a distal sfa.During advancement over a non-philips guidewire, resistance was felt and the catheter could not be advanced or retracted.Under fluoroscopy, the guidewire appeared prolapsed and kinked; therefore, the catheter and guidewire were removed together within the sheath.The procedure was aborted and the patient will be brought back at a later date.No patient injury reported.This product problem is being submitted because the pioneer plus catheter and guidewire were removed as a system, and for delay of procedure.There is potential for harm if it were to recur.

Brand Name
PIONEER PLUS CATHETER
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer Contact
diana melliza galvez
3721 valley centre drive #500
san diego, CA 92130
510933-4541
MDR Report Key25177191
Report Number3008363989-2026-00080
Device Sequence Number13446917
Product Code PDU
UDI-Device Identifier00845225003425
UDI-Public(01)00845225003425(11)250903(17)270903(10)5911755
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPPLUS120
Device Catalogue NumberPPLUS120
Device Lot Number5911755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: 0.014" COMMAND ES GUIDEWIRE; PHILIPS: INTRASIGHT SYSTEM; TERUMO: 6F DESTINATION INTRODUCER SHEATH
Patient Age54 YR
Patient SexMale
Patient Weight72 KG
Patient EthnicityNon Hispanic
Patient RaceWhite